| Catalog Number |
VBJR062502A |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
| Health Effect - Clinical Code |
Occlusion (1984)
| Date of Event |
11/14/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records verified that the lot met release requirements.The investigation is ongoing.Note: the gore® viabahn® endoprosthesis instructions for use state: w.L.Gore & associates has insufficient clinical and experimental data upon which to base any conclusions regarding the effectiveness of the gore® viabahn® endoprosthesis in applications where the device is deployed within stents or stent grafts other than the gore® viabahn® endoprosthesis.Other devices may interfere with the deployment of the gore® viabahn® endoprosthesis resulting in deployment failure or other device malfunction.
Event or Problem Description
The following was reported to gore by the doctor: the pad patient presented for sfa repair.The gore® viabahn® endoprosthesis was advanced through a previously deployed bare metal stent.The deployment line was pulled and approximately 1cm of the gore® viabahn® endoprosthesis deployed but deployment stopped.The doctor exerted great tension on the deployment line with no progress.As the doctor continued to pull the deployment line the device appeared to bow.The doctor was able to withdraw the partially deployed device into the sheath and removed both together from the patient.
Additional Manufacturer Narrative
Additional manufacturer narrative: examination of the returned device revealed the following: the entire device was returned; there was approximately 55 cm of deployment line between the hub and deployment knob; the endoprosthesis was partially expanded approximately 1.5 cm at the tip end of the endoprosthesis; there was delamination in the body of the endoprosthesis; the remainder of the endoprosthesis was still constrained; the distal shaft, upon which the endoprosthesis is mounted, appeared to be bowstrung; deployment was not able to be continued with traction on the deployment line at the endoprosthesis.Upon further inspection, there appeared to be a broken fiber near the location that deployment stopped.The remainder of the device was unremarkable.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.